MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK PRECISIONGLIDE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK PRECISIONGLIDE; PISTON SYRINGE
Catalog Number 309642
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 10ml ll w/ndl 21x1 rb had foreign matter.The following information was provided by the initial reporter: material: 309642 batch#: 5232394.Verbatim: rcc received a complaint via email.Email(s) attached.Customer xxx reported receiving item# bf309642 with black liquid/substance on the top part.Please see attached.Waiting for customer additional information.- purchase order number - quantity purchased - quantity affected would like to report that item bf309642 has a black substance in the needle area.(customer email copy attached with pictures).
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported that the syringe exhibited a black liquid substance on the top portion.Because no physical sample was returned, a comprehensive evaluation could not be performed.To support the investigation, the quality team reviewed three photographs of a 10ml luer lok syringe.One photograph shows the variable data on the top web slip, including all applicable product information.The second shows the clear side of the package with the needle shield displaying dark discoloration.The third shows the syringe outside the package with the same discoloration visible on the needle shield.No other defects or imperfections were observed in the images.A device history record review was completed for material number 309642, lot 5232394.The review confirmed that all visual inspections were performed per requirements, with no quality notifications related to the reported condition.The lot was inspected and accepted in accordance with the inspection control plan and subsequently approved for shipment.Additional device histories were reviewed for each lot of needles used in manufacturing this final batch, and no documentation of this type of defect was found during the production run.To date, no other similar events have been reported for this lot.Based on the investigation and the photograph based assessment, the customers reported symptom is confirmed.In the absence of the physical sample, a probable root cause could not be determined.

Brand Name
BD LUER-LOK PRECISIONGLIDE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23816479
Report Number1213809-2025-00784
Device Sequence Number9350382
Product Code FMF
UDI-Device Identifier00382903096428
UDI-Public(01)00382903096428
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309642
Device Lot Number5232394
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown